MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 300 ACET CUP 58MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 300 ACET CUP 58MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-03-058
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had an infected hip, which happened to be metal on metal, surgeon conducted an i&d and replaced liner and head.After review of medical records patient was revised to addressed pain and infection.Operative notes findings of gross left hip purulence tracked just distal and anterior to the gluteal sling, along the calcar where there was some bone loss and up the iliopsoas bursa.Evidence of metallosis staining at areas in the synovium.There was metal debris behind the liner.Significant amount of overhanging bone anterior and superior with the cup and very little anteversion.Doi: (b)(6) 2006.Dor: (b)(6) 2018; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PINNACLE 300 ACET CUP 58MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11541018
Report Number1818910-2021-05704
Device Sequence Number17270912
Product Code LPH
UDI-Device Identifier10603295008682
UDI-Public10603295008682
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-03-058
Device Catalogue Number121703058
Device Lot NumberAD6FY1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date03/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +8.5; PINNACLE 300 ACET CUP 58MM; PINNACLE MTL INS NEUT36IDX58OD; TRI-LOCK TI 12.5 LAT OFFSET; APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +8.5; PINNACLE 300 ACET CUP 58MM; PINNACLE MTL INS NEUT36IDX58OD; TRI-LOCK TI 12.5 LAT OFFSET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR